Alert archive / Nebraska / Special Weather Statements in 2015
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 2, 2015, 3:36 PM MDT for Cheyenne County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2015, 3:36 PM MDT (21:36 UTC)
- Expired
- Aug 2, 2015, 4:00 PM MDT
- In force
- 24 min
- Issued by
- NWS Cheyenne, WY
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 137 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 2266 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
821 WWUS85 KCYS 022136 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 336 PM MDT SUN AUG 2 2015 NEZ021-055-022200- CHEYENNE NE-MORRILL NE- 336 PM MDT SUN AUG 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHEYENNE AND SOUTHWESTERN MORRILL COUNTIES UNTIL 400 PM MDT... AT 335 PM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS 7 MILES SOUTHEAST OF REDINGTON...OR 28 MILES NORTHEAST OF KIMBALL... MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL CHEYENNE AND SOUTHWESTERN MORRILL COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4150 10334 4159 10327 4151 10300 4131 10315 TIME...MOT...LOC 2135Z 296DEG 16KT 4150 10324 $$ HAHN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:06 PM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 2, 12:06 PM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1206 PM MDT SUN AUG 2 2015 .UPDATE... ISSUED AT 1128 AM MDT SUN AUG 2 2015 THUNDERSTORMS HAVE DEVELOPED QUICKLY LATE THIS MORNING NEAR THE LARAMIE RANGE...SO INCREASED POP TODAY ALONG AND EAST OF THE LARAMIE RANGE WHERE SCATTERED COVERAGE IS POSSIBLE. THE PROBABILITY OF SEVERE TSTORMS IS LOW TODAY...BUT STORM MOTION AND THE POTENTIAL FOR HEAVY RAINFALL IS THE MAIN CONCERN. STORM MOTION THIS MORNING IS ACTUALLY A SLOW DRIFT TOWARDS THE SOUTHWEST. IT WILL BE INTERESTING TO SEE HOW THIS ACTIVITY EVOLVES THROUGH THE DAY ONCE A FEW PERSISTENT OUTFLOW BOUNDARIES DEVELOP. MAY NEED TO MONITOR THE POTENTIAL FOR FLASH FLOODING THIS AFTERNOON AND INTO THIS EVENING. && .SHORT TERM...(TODAY THROUGH TUESDAY NIGHT) ISSUED AT 300 AM MDT SUN AUG 2 2015 TODAY...FLOW ALOFT REMAINS NORTHWEST. LOOKS LIKE THE NAM PROJECTS A LOW LEVEL BOUNDARY TO SET UP THIS AFTERNOON ALONG THE WYOMING AND COLORADO STATE LINE WITH A NICE 850/700 MB THETA-E RIDGE AXIS OVER NORTHERN COLORADO. THUS...AS NAM DEPICTS...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP ALONG AND NEAR THE COLORADO STATE LINE...THEN SLOWLY DIMINISH THIS EVENING ALONG THE LARAMIE RANGE. TONIGHT/MONDAY...MODELS CONSISTENT IN SHOWING MORE MONSOONAL MOISTURE BEING TAPPED INTO AND MOVING ACROSS OUR COUNTIES MONDAY AFTERNOON...THOUGH NOW FURTHER WEST THAN PREVIOUS RUNS INDICATED. STILL THOUGH...WITH A SHORTWAVE TROUGH ALOFT MOVING OVERHEAD AND INCREASING LOW AND MID LEVEL MOISTURE...WILL CONTINUE OUR FORECAST WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ALONG AND WEST OF INTERSTATE 25...WITH LESSER ACTIVITY FURTHER EAST. MONDAY NIGHT/TUESDAY/TUESDAY NIGHT...SHORTWAVE TROUGH ALOFT MOVES SLOWLY EASTWARD ACROSS OUR NORTHERN COUNTIES...AND WITH PLENTY OF LOW AND MID LEVEL MOISTURE...WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS OUR NORTHERN COUNTIES...LESS ACTIVITY FURTHER SOUTH WITH DRIER AIRMASS AND NEGATIVE THETA-E ADVECTION. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 300 AM MDT SUN AUG 2 2015 MONSOONAL MOISTURE TO REMAIN OVER THE AREA THROUGH AT LEAST THURSDAY. DEPENDING ON WHICH MEDIUM RANGE GUIDANCE USED...IT COULD BE LONGER. FORECAST BASED OFF THE MORE MOIST ECMWF THIS FORECAST CYCLE. STARTING OFF WEDNESDAY...WE ARE LOOKING AT THE SEMI-PERMANENT THATS BEEN IN THE AREA TO LAY ALONG THE NEBRASKA PANHANDLE...MAYBE SLIGHTLY FURTHER EAST. GFS SHOWING THE BOUNDARY FURTHER EAST AND THUS THE ENTIRE CWFA DRY. ECMWF ON THE OTHER HAND HAS THE BOUNDARY REMAINING ALONG THE EAST SLOPES OF THE LARAMIE RANGE...WITH NORTHEAST UPSLOPE FLOW ACROSS THE PANHANDLE. THIS WOULD GIVE MOST LOCATIONS ALONG AND EAST OF THE LARAMIE RANGE WITH AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON. THURSDAY AFTERNOON...A FAIRLY STRONG SHORTWAVE TRACKS ACROSS NORTHERN WYOMING INTO SOUTH DAKOTA. STRONG SOUTH TO SOUTHEASTERLY 850MB WINDS IN THE PANHANDLE AND A 70KT 250MB JET COULD BE SETTING US UP FOR ANOTHER ROUND OF SEVERE THUNDERSTORMS AT LEAST FOR THE SOUTHERN HALF OF THE PANHANDLE AS WELL AS EASTERN LARAMIE COUNTY...UP INTO GOSHEN COUNTY. SHOWERS AND THUNDERSTORMS LOOK TO PERSIST INTO THE LATE EVENING HOURS THURSDAY. AFTER A DRY FRIDAY WITH A TRANSITORY RIDGE MOVING THROUGH THE CWFA...SATURDAY LOOKS TO BE A REPEAT OF THURSDAY AS ANOTHER SHORTWAVE MOVES INTO THE AREA FROM THE SOUTHWEST. SHOULD SEE AT LEAST SLIGHT CHANCE POPS FOR MUCH OF THE AREA WITH BEST CHANCES ALONG THE WYOMING COLORADO STATE LINE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1206 PM MDT SUN AUG 2 2015 VFR CONDITIONS TO PREVAIL OUTSIDE OF THUNDERSTORM ACTIVITY. MVFR CONDITIONS ARE POSSIBLE IN MODERATE TO HEAVY RAINFALL WITHIN THUNDERSTORMS THIS AFTERNOON...WITH THE HIGHEST CONFIDENCE FOR KCYS. MAINTAINED VCTS ELSEWHERE DUE TO EXPECTED ISOLATED COVERAGE BUT WILL AMEND TO PREVAILING TSRA AS NECESSARY. WINDS WILL REMAIN RELATIVELY LOW WITH GUSTS UP TO 20 MPH AT TIMES ACROSS THE PLAINS THRU THE AFTERNOON. THE EXCEPTION WILL AGAIN BE IN AND NEAR THUNDERSTORMS WHERE GUSTY ERRATIC WINDS ARE LIKELY. && .FIRE WEATHER... ISSUED AT 145 AM MDT SUN AUG 2 2015 HUMIDITIES INCREASING THE NEXT FEW DAYS AS LOW AND MID LEVEL MOISTURE INCREASES ALONG WITH INCREASING CHANCES FOR LATE DAY SHOWERS AND THUNDERSTORMS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...TJT SHORT TERM...RUBIN LONG TERM...GCC AVIATION...RJM FIRE WEATHER...RUBIN
Hazardous weather outlook, Aug 2, 5:05 AM MDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 505 AM MDT SUN AUG 2 2015 WYZ101>119-031115- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 505 AM MDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND SOUTH OF A LINE FROM LARAMIE TO LUSK AFTER 2 PM AND MOVE SOUTHEAST THROUGH THE AFTERNOON HOURS...THROUGH SUNSET. SOME OF THESE STORMS COULD BECOME STRONG WITH DOWNBURST WINDS TO 50 MPH...NICKEL SIZED HAIL AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP MONDAY AND TUESDAY...WITH MORE ISOLATED ACTIVITY FOR THE REST OF THE WEEK. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. NEZ002-003-019>021-054-055-095-096-031115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 505 AM MDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND SOUTH OF A LINE FROM LUSK TO ALLIANCE AFTER 2 PM AND MOVE SOUTHEAST THROUGH THE AFTERNOON HOURS...THROUGH SUNSET. SOME OF THESE STORMS COULD BECOME STRONG WITH DOWNBURST WINDS TO 50 MPH...NICKEL SIZED HAIL AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP MONDAY AND TUESDAY...WITH MORE ISOLATED ACTIVITY FOR THE REST OF THE WEEK. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 2, 1:08 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 108 PM MDT SUN AUG 2 2015 NEZ003-019-096-WYZ108-021945- SOUTH SIOUX NE-SCOTTS BLUFF NE-BOX BUTTE NE-GOSHEN COUNTY WY- 108 PM MDT SUN AUG 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX...SOUTHWESTERN BOX BUTTE...WESTERN SCOTTS BLUFF AND EAST CENTRAL GOSHEN COUNTIES UNTIL 145 PM MDT... AT 107 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHEAST OF TORRINGTON...MOVING SOUTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SCOTTSBLUFF...GERING...MITCHELL...TERRYTOWN...MORRILL...LAKE ALICE... SCOTTS BLUFF NATIONAL MONUMENT AND HUBBARD HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4215 10418 4239 10400 4208 10341 4175 10376 TIME...MOT...LOC 1907Z 304DEG 34KT 4220 10399 TJT
Special weather statement, Aug 2, 3:04 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 304 PM MDT SUN AUG 2 2015 NEZ054-WYZ119-022130- KIMBALL NE-EAST LARAMIE COUNTY WY- 304 PM MDT SUN AUG 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIMBALL AND EASTERN LARAMIE COUNTIES UNTIL 330 PM MDT... AT 303 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PINE BLUFFS...OR 19 MILES WEST OF KIMBALL...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PINE BLUFFS. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 400 AND 402. INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 7. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4115 10411 4124 10413 4129 10394 4114 10389 TIME...MOT...LOC 2103Z 260DEG 12KT 4120 10403 HAHN
Special weather statement, Aug 2, 3:36 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 336 PM MDT SUN AUG 2 2015 NEZ021-055-022200- CHEYENNE NE-MORRILL NE- 336 PM MDT SUN AUG 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHEYENNE AND SOUTHWESTERN MORRILL COUNTIES UNTIL 400 PM MDT... AT 335 PM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS 7 MILES SOUTHEAST OF REDINGTON...OR 28 MILES NORTHEAST OF KIMBALL... MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL CHEYENNE AND SOUTHWESTERN MORRILL COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4150 10334 4159 10327 4151 10300 4131 10315 TIME...MOT...LOC 2135Z 296DEG 16KT 4150 10324 HAHN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:08 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 37 min |
| Aug 2, 3:04 PM MDT | Special Weather Statement | CYS | Kimball | 26 min |
Nearby
Special Weather Statements in Nebraska, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.